Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 9, 2020, 2:52 AM CDT for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Apr 9, 2020, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 9, 2020, 10:00 AM CDT
- Expired
- Apr 9, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -368 m²/s²
- 0-3 km storm-relative helicity
- -253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS73 KDVN 090752 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 252 AM CDT Thu Apr 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091600- /O.NEW.KDVN.WI.Y.0004.200409T1500Z-200410T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 252 AM CDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Iowa, portions of northeast Missouri, and northwest and west central Illinois. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GROSS
3 follow-up statements
344 WWUS73 KDVN 091538 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1038 AM CDT Thu Apr 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-092345- /O.CON.KDVN.WI.Y.0004.000000T0000Z-200410T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1038 AM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Iowa, portions of northeast Missouri, and northwest and west central Illinois. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
950 WWUS73 KDVN 091959 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 259 PM CDT Thu Apr 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100000- /O.CON.KDVN.WI.Y.0004.000000T0000Z-200410T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 259 PM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Iowa, portions of northeast Missouri, and northwest and west central Illinois. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
535 WWUS73 KDVN 092359 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 659 PM CDT Thu Apr 9 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100100- /O.EXP.KDVN.WI.Y.0004.000000T0000Z-200410T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 659 PM CDT Thu Apr 9 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Northwest winds will gradually decrease below Wind Advisory criteria through sunset. However, occasional gusts of 35 to 40 mph are possible through 10 PM. For the remainder of the night, winds will decrease to less than 25 mph. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:31 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 9, 12:31 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1231 AM CDT Thu Apr 9 2020 ...06z AVIATION UPDATE... .SYNOPSIS... Issued at 303 PM CDT Wed Apr 8 2020 The cold front is making steady progress south through the CWA as of early afternoon, and will likely be south of the area by 7 PM. Shortly behind the front, the severe weather threat will end, and usher in windy cold weather. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Much colder weather will be the main story with wind after the storms exit. These storms will be mainly hail producers this afternoon, similar to last night, as deep layer shear and steep lapse rates fuel high based supercells. Cold pools will be more capable of bringing down strong winds aloft this afternoon, thus warning may feature stronger gusts than yesterday's marginal wind threat. With strong CAA and some cloud cover, temperatures will drop the lower 30s north to upper 30s south tonight, and only recover to the low 40s north to low 50s south Thursday. Wind chills will remain the lower to mid 30s through the day. Certainly, this is a big change from the past few days, and one that's unwelcome to most. .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 303 PM CDT Wed Apr 8 2020 Well below normal temperatures will be seen the rest of the week and into next week. The weather pattern will turn more active over the weekend and into the first half of next week. There is a potential for at least one widespread rain event to occur. Thursday night/Friday Assessment...high confidence Dry and cold conditions will be seen as high pressure builds in behind the departing storm system with temperatures well below normal. Overnight lows will likely be at or below freezing. Friday night on... Friday night through Tuesday Assessment...high confidence on two storm systems occurring. Low to medium confidence regarding timing. With the flow aloft changing to a three wave pattern, the global models are having trouble depicting sensible weather with two different storm systems. The weaker of the two systems will move through the area in the Friday night through Saturday night time frame. There will be periods of dry weather but the timing differences between the models make it difficult to resolve any dry periods. The model consensus has chance pops Friday night and Saturday with likely to categorical pops Saturday night. Precipitation will be in the form of all rain. Sunday through Monday Assessment...low to medium confidence The global models bring the second and stronger system through the Midwest. Precipitation for this event will start as rain but has the potential to mix with some snow or change over to all snow for parts of the area. This scenario is the classic situation of will the cold air arrive in time before the rain ends to force a rain/snow mix. Based on the model consensus there 'may' be an opportunity for a rain/snow mix or all snow north and west of a line from Manchester, IA to Williamsburg, IA. Given the warm ground at worst a dusting of accumulation 'may' occur on elevated surfaces. Right now the model consensus has likely to categorical pops Sunday, chance pops Sunday night and slight chance pops on Monday. Monday night and Tuesday Assessment...low confidence Cold air pouring into the area behind the departing storm system will create layers of unstable air aloft in the atmosphere. Passing upper level disturbances are expected to create enough forcing to generate showers of rain and possibly snow if there is enough cold air aloft. The model consensus has slight chance pops for both Monday night and Tuesday. Tuesday night and Wednesday Assessment...high confidence Dry and cold conditions will be seen as the cold Canadian airmass settles over the area. Temperatures will continue well below normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 1226 AM CDT Thu Apr 9 2020 VFR conditions are expected at all terminals through TAF cycle. Strong northwest winds will develop this afternoon, with gusts over 30 kts after 17z. Scattered rain showers will be possible this afternoon, but did not mention in TAF due to low confidence in coverage. && .HYDROLOGY... Issued at 916 PM CDT Wed Apr 8 2020 No significant changes were made to the river crest forecasts on the Mississippi River. Previous Discussion: Issued at 1130 AM CDT Wed Apr 8 2020 Crest forecasts have not changed from LD11 down through LD12. Downstream of LD12 crest forecasts have increased 0.1 to 0.2 feet. Minor to moderate flooding will be seen along the Mississippi from LD11 south through Gregory Landing, MO. LD19 is still forecast to remain below flood stage but may approach flood stage over the weekend. LD11 and Dubuque will be see the crest occur this afternoon into Thursday morning. At LD12 the crest will occur Thursday into Friday. Downstream of LD12 through LD15 the crest looks to occur Friday into Saturday. South of LD15 the crest is forecast looks to occur in the Saturday through Monday time frame. Rainfall through Friday is expected to be light and should not have any impact to the current crest forecasts. However the weather pattern will turn more active with the potential for widespread rain events April 11-16 that may be moderate to locally heavy. Precipitation is expected to be mainly in the form of rain but some snow cannot be ruled out. If this rainfall occurs it will minimally slow down or delay the fall where the crests have already occurred. After April 16 there continues to be signals suggesting the potential of drier than normal conditions for the second half of April. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...08 AVIATION...Gross HYDROLOGY...Uttech/08
Hazardous weather outlook, Apr 8, 11:49 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1149 PM CDT Wed Apr 8 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100500- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1149 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Flooding continues along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday will be windy with northwest winds from 25 to 35 mph with gusts over 45 mph. The strong winds may result in an enhanced threat of grass fires. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. DLS
Nearby
Wind Advisories in Iowa, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.